MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG22518UX
Medical Device Problem Codes Difficult to Insert (1316); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion.It was reported that stent dislodgement occurred during delivery to the lesion.The dislodged stent was not removed.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one onyx frontier coronary drug eluting stent and one euphora rx balloon catheter to treat a moderately tortuous complex lesion with 85% stenosis in the distal native left anterior descending artery (lad).The patient presented to hospital with symptoms very characteristic of unstable angina and triple vessel disease was found.The lad was identified as the most likely culprit of the patent¿s symptoms through the stenotic chronic lesion which had timi 2 flow.The lad lesion was accessed using a retrograde approach via the saphenous venous graft (svg) to 1st diagonal branch (d1).The device was inspected before use with no issues noted.Negative prep was not performed.The lesion was pre-dilated with a 1.25 x 6mm sprinter balloon, a 1.5 x 10mm euphora rx balloon and a 2.0 x 10mm euphora rx balloon.Pre-dilation with the 2.0 x 10mm euphora balloon (pli20), resulted in a dissection of the lad.The onyx frontier stent was being used to cover the dissection.The stent did pass through a previously deployed stent.Resistance was noted when advancing the device.Excessive force was not used.The stent caught on and became stuck on the distal edge of a previously deployed stent in the mid svg and would no longer advance.On retraction of the stent delivery system, the stent came off the stent balloon.Wire position was maintained.The stent remained on the wire just proximal to the previously implanted stent in the mid svg.The dislodged stent was not removed, and no attempts were made to remove the dislodged stent.A decision was made to deploy the dislodged stent.The stent was deployed using multiple increasing balloon sizes and inflations until full apposition was achieved.Balloon devices used included a 1.25 x 20mm sprinter balloon, 1.5 x 10mm euphora, 2.0 x 20mm euphora rx balloon and finally a 3.0 x 20mm euphora rx balloon.The distal edge of the previously implanted mid svg stent had lifted up from retraction of the new stent.This had to be re-crossed with another wire and then the distal edge was re-expanded using balloons.A non-medtronic guide extension catheter was then able to pass through the new stent and previously deployed stent.Finally, the lad was re-crossed in a similar manner and a new 2.25 x 18mm onyx frontier stent was used to cover the dissection and improve blood flow to the native lad.The stent was deployed successfully with no issues.Timi 3 flow was achieved at the cases end.There was minimal blood loss, and no further patient injury was reported.Two medtronic 6fr launcher guide catheters, one 1.25 x 15mm sprinter legend balloon and one 2.75 x 20mm euphora rx balloon were also used during the procedure.There is no complaint against any of the other medtronic devices used during the procedure.Annex a and annex e codes medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d code medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15733021
Report Number9612164-2022-04055
Device Sequence Number7204647
Product Code NIQ
UDI-Device Identifier00763000511210
UDI-Public00763000511210
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberONYXNG22518UX
Device Catalogue NumberONYXNG22518UX
Device Lot Number0011029547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/04/2022
12/21/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/22/2022
01/09/2023
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight81 KG